The "Only One" Rule

You should never take more than one medicine that contains acetaminophen at the same time because doing so could lead to liver damage. Since acetaminophen is the active ingredient in more than 600 over-the-counter and prescription medicines, it’s essential to identify it in any of the medications you might be taking. Use our medicine checker tool to see which of your medications contain acetaminophen.

Here are some common acetaminophen-containing medications.

Common Prescription Drugs That Contain Acetaminophen*

  • Darvocet®
  • Endocet®
  • Fioricet®
  • Hycotab®
  • Hydrocet®
  • Hydrocodone Bitartrate
  • Lortab®
  • Percocet®
  • Phenaphen®
  • Sedapap®
  • Tapanol®
  • Ultracet®
  • Vicodin®
  • Zydone®

Common Over-the-Counter Drugs That Contain Acetaminophen*

  • Anacin®
  • Benadryl®
  • Cepacol®
  • Contac®
  • Coricidin®
  • DayQuil®
  • Dimetapp®
  • Dristan®
  • Elixir®
  • Excedrin®
  • Feverall®
  • Formula 44®
  • Goody’s® Powders
  • Liquiprin®
  • Midol®
  • NyQuil®
  • Panadol®
  • Robitussin®
  • St. Joseph® Aspirin-Free
  • Panadol®
  • Singlet®
  • Sudafed®
  • Theraflu®
  • Triaminic®
  • TYLENOL® Brand Products®
  • Vanquish®
  • Vicks®
  • Zicam®

*This is NOT a complete list. There may be other over-the-counter and prescription medications that contain acetaminophen as an active ingredient. Also, some brands listed above have other products which may share the same brand name but do not contain acetaminophen (for example, SUDAFED® 12 Hour, which does not contain acetaminophen). Always read and follow the label. Ask your doctor or pharmacist if you are not sure if your medication contains acetaminophen. The third-party trademarks used herein are trademarks of their respective owners.